Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jan 8, 2023, 12:04 AM CST for Victoria County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2023, 12:04 AM CST (06:04 UTC)
- Expired
- Jan 8, 2023, 12:45 AM CST
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 11:17 PM CST, 47 minutes earlier.
Area forecast discussion, Jan 7, 11:17 PM CST, 47 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1117 PM CST Sat Jan 7 2023 ...New AVIATION... .SHORT TERM... (Tonight through Sunday night) Issued at 252 PM CST Sat Jan 7 2023 The overall forecast for the short term period remains unchanged as a cold front currently extending from Texarkana southwestward to Del Rio will progress south-southeastward through Sunday morning. Showers and thunderstorms are expected to develop across Central Texas along the front this evening and expand in coverage as the front moves into South Texas. The best chances for measurable precipitation will be along and northeast of I-37 where the PoP increase to 60%-80% from midnight through 6 AM. Southwest of I-37 the PoP will range from 20%-50% tonight into Sunday morning. The 12Z HREF and NBM guidance continue to indicate that most likely rainfall totals will be less than 0.5" with a low potential (around 20%) for totals greater than 1" across the Victoria Crossroads. A temperature inversion extending from 900-800 hPa sampled in the 12Z KCRP sounding will limit thunderstorm potential primarily to immediately along and behind the surface cold front. The 12Z HREF indicates that the elevated conditional instability characterized by mean MUCAPE of 500-1000 J/kg will persist for several hours after the passage of the cold front. Linear hodographs of forecast vertical wind shear will support a low chance for hail greater than 1" and damaging winds with any stronger thunderstorms that develop along the cold front late tonight. Therefore, SPC is forecasting a Marginal Risk (5%-10% chance within 25 miles of a point) for portions of the CWA northeast of I-37 from late this evening through early Sunday morning. Rain chances will taper off through the morning hours Sunday as the front moves offshore by mid day. However, lingering moisture and cyclonic vorticity advection will help maintain a 20% chance of showers over the coastal waters Sunday afternoon and night. && .LONG TERM... (Monday through next Friday) Issued at 252 PM CST Sat Jan 7 2023 Rain chances are expected to increase across the region on Monday as moisture associated to a developing surface trough moves over the area. A few thunderstorms will be possible during the afternoon inland, but most locations should see showers instead of thunder as much of the area remains capped. Energy in association to an upper level trough will be pushing through South Texas Monday night. Isolated showers will remain possible through early Tuesday morning mainly along portions of the Coastal Bend and Victoria Crossroads. But, in general, anticipating a gradual drying to occur as ridging then begins to build aloft and at the surface. Dry conditions are forecast to persist through Wednesday as ridging dominates over the region. The next chance for rain will arrive late Wednesday night into Thursday as a closed low moves through the Southern Plains sending the next cold front across the area. Precipitation chances however, will be slim and mostly confined to the Victoria Crossroads, immediate coast and marine zones due to limited moisture availability. A few thunderstorms will also be possible over the coastal waters. The front is expected to be near our western counties around daybreak Thursday, reaching the coast by the afternoon. Drier and much cooler conditions will follow the front Thursday night through Saturday with high pressure settling once again aloft and at the surface. Increasingly warmer temperatures can be expected Monday through Wednesday, before cooling over the latter part of the week. Highs on Monday will range in the upper 60s to low 70s, with temperatures increasing to the mid 70s to mid 80s by mid-week. Highs will return to the mid 60s to low 70s range by Friday. Overnight lows will be in the 50s to low 60s through Wednesday night, followed by lows in the 40s Thursday and Friday nights. The lowest temperatures are expected to occur Friday night into early Saturday morning. && .AVIATION... (06Z TAFS) Issued at 1009 PM CST Sat Jan 7 2023 Observations indicate that the wind shift from the approaching cold front are just reaching our northern counties. Showers and thunderstorms are approaching the Victoria Crossroads, but would not be surprised to see these develop along the boundary to the south and west as the front reaches deeper moisture. Showers and isolated thunderstorms are expected for all areas with the exception of the Rio Grande Plains where mainly a wind shift to the north is expected. Patchy fog remains a possibility ahead of the front, though most of the visibility reduction appears to be forecast during periods of rainfall. Showers will remain possible through the TAF period--even behind the front as isentropic lift persists. MVFR conditions will prevail for sites around COT and LRD, with IFR/LIFR conditions expected for sites along and east of 281. && .MARINE... Issued at 252 PM CST Sat Jan 7 2023 Onshore winds around 10-15 knots and seas of 3-5 feet will persist over the Gulf waters through this evening. Chances for showers and thunderstorms will increase overnight as a cold front nears the coast. Increasing low level moisture could also result in patchy sea fog tonight ahead of the cold front. The front will move through the coastal waters Sunday morning with winds shifting to northerly and increasing to 15-20 knots. There is a moderate chance (30%-70%) that wind gusts will exceed 22 knots, primarily beyond 20 nm. However, these conditions are expected to last for less than 3 hours after the passage of the cold front. Due to the short duration of these conditions, a Small Craft Advisory is not anticipated to be necessary at this time. Winds and seas should gradually diminish Sunday evening into Monday morning. A generally weak to moderate offshore flow will persist across the waters through Tuesday. Southerly flow then resumes Tuesday night into Wednesday. The onshore flow is expected to strengthen to moderate levels Wednesday through Wednesday night in advance of an approaching cold front. The cold front is anticipated to pass through the waters Thursday afternoon with strong northeasterly flow developing in its wake late Thursday night through Friday. Chances for showers and isolated thunderstorms will continue through Monday night. Drier conditions will dominate Tuesday through Wednesday night as high pressure nears the area. Slight chance of showers and thunderstorms Thursday with a cold front. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 80 59 69 56 / 10 70 50 10 Victoria 79 55 66 51 / 40 90 50 0 Laredo 81 58 68 57 / 0 20 20 10 Alice 84 58 69 54 / 10 70 50 10 Rockport 74 58 67 56 / 30 80 50 10 Cotulla 81 55 70 54 / 10 60 10 0 Kingsville 82 59 71 56 / 10 60 50 10 Navy Corpus 75 60 67 60 / 20 70 60 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...TWH LONG TERM....ANM AVIATION...LS/77
Hazardous weather outlook, Jan 7, 3:27 AM CST, 20 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 327 AM CST Sat Jan 7 2023 TXZ229>234-239>247-342>347-442-443-447-080930- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 327 AM CST Sat Jan 7 2023 This Hazardous Weather Outlook is for south Texas. .DAY ONE...Today and tonight. There is a moderate risk of rip currents today and tonight. Isolated to scattered thunderstorms are possible this evening and overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered thunderstorms are expected Sunday. Isolated thunderstorms again Monday afternoon. Patchy fog will be possible Sunday morning along the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ231-232-236-237-250-255-270-275-080930- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 327 AM CST Sat Jan 7 2023 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible this evening and overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory conditions possible Sunday over the Gulf waters, then again Thursday night through Friday. Sea fog will be possible Sunday morning across the bays and near shore waters. Scattered thunderstorms will be possible Sunday. Isolated thunderstorms will be possible Monday through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TC/EMF
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 11:32 PM CST | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 58 min |
| Jan 8, 12:45 AM CST | Special Weather Statement | CRP | Victoria | 30 min |
| Jan 8, 12:52 AM CST | Areal Flood Advisory | CRP | Goliad, Victoria | 113 min |
| Jan 8, 1:08 AM CST | Flash Flood Warning | CRP | Victoria | 115 min |
| Jan 8, 1:15 AM CST | Special Weather Statement | CRP | Victoria | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.